MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 5.0MM DIA TPRD HD PER SCRW 50; BONE SCREWS AND PINS : SCREWS

DEPUY ORTHOPAEDICS, INC. 1818910 5.0MM DIA TPRD HD PER SCRW 50; BONE SCREWS AND PINS : SCREWS
Catalog Number 125750000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Inflammation (1932); Pain (1994); Discomfort (2330); Injury (2348); Not Applicable (3189)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), occupation: attorney.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation record received.Litigation alleges friction and wear, large amounts of toxic cobalt-chromium metal ions, pain, discomfort, injury and inflammation.Doi: (b)(6) 2005; dor: (b)(6) 2016; left hip (pinnacle).Pfs and medical records received.In addition to what were previously alleged, pfs alleges osteolysis, formation of scar tissue.After review of medical records for the mdr reportability, patient was revised to address failed left total hip arthroplasty.Revision notes reported of grey-colored tissue throughout the hip joint with some amount of metal debris.The cup noted to be grossly loose and multiple screws were broken.Radiographs reported of loosening of acetabular component.
 
Additional Manufacturer Narrative
(b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf alleges metallosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  additional narrative:  udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM DIA TPRD HD PER SCRW 50
Common Device Name
BONE SCREWS AND PINS : SCREWS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7786701
Report Number1818910-2018-66790
Device Sequence Number181965
Product Code JDI
UDI-Device Identifier10603295019916
UDI-Public10603295019916
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K861979
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2010
Device Catalogue Number125750000
Device Lot NumberZS4334000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer11/29/2018
02/27/2019
07/25/2019
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date12/17/2018
03/08/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight84